MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT
Catalog Number 0035380
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that how much of the foley catheter should be left in the tube when using it to obtain a urine specimen.And reported that the intermittent catheter sometimes a smaller size could be used due to it just being for specimen collection.The possible leaking around the catheter was not as great of a concern if not being placed as an indwelling.And reported that 5 french catheter kits were very secure in the collection tube and some resistance when pulling out the catheter, while the 8 french female catheter kits had very little resistance when pulling out the catheter.It did not fall out on its own but took very little pull to have it become completely dislodged.
 
Event or Problem Description
It was reported that how much of the foley catheter should be left in the tube when using it to obtain a urine specimen.And reported that the intermittent catheter sometimes a smaller size could be used due to it just being for specimen collection.The possible leaking around the catheter was not as great of a concern if not being placed as an indwelling.And reported that 5 french catheter kits were very secure in the collection tube.And some resistance when pulling out the catheter, while the 8 french female catheter kits had very little resistance when pulling out the catheter.It did not fall out on its own but took very little pull to have it become completely dislodged.Per additional information received via email on 19jan2024, they did not have the lot numbers for the devices at celebration where the product that lead to patient harm was used.But the product that they reviewed and experienced easy movement of the catheter within the collection tube was nghn0341.Multiple different lot number of the intermittent 8 french cath kit have been looked at between two campuses.The same concern was voiced with the ease of movement with the 8 french cath within collection tube for all 8 french that were reviewed.The 5 french has a tighter fit within the collection tube and takes greater effort to pull it out.The patient required surgical intervention.
 
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the photo sample did not allow further evaluation.Visual evaluation of the returned photo sample noted one opened (with original packaging), urine specimen kit.Visual inspection of the photo sample noted the reported event was inconclusive.The conditions of the photo sample did not allow further evaluation.A potential root cause for this type of failure could be ¿inlet port of the cap /catheter (fr.) thickness out of specification¿.However, there was insufficient information to confirm this potential root cause.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use: 1.Open package and remove plastic wallet.2.Open plastic wallet and don gloves.3.Pull catheter out of tube to desired length.Lay tube in sterile field.4.Open lubricant and lubricate catheter.5.Open swab packet.Cleanse vaginal area.6.Proceed with catheterization.7.Pull catheter out of top; tighten cover and depress blue spout.8.Fill out label, place on centrifuge tube.Send to lab in normal manner.Important: 1.Use plastic wallet as sterile field.2.Pull catheter out of centrifuge tube to the proper length immediately after donning gloves.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.Reorder/ref: (b)(4).Contents: 8 fr.Catheter in centrifuge tube.Povidone-iodine swabs.Vinyl gloves.Label.3 gm lubricant.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATH KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18382951
Report Number1018233-2023-09138
Device Sequence Number7806283
Product Code FFH
UDI-Device Identifier00801741045820
UDI-Public(01)00801741045820
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0035380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown